Sorafenib-induced Posterior Reversible Encephalopathy Syndrome in a Child With FLT3-ITD-positive Acute Myeloid Leukemia


Tavil B., Isgandarova F., Bayhan T., Unal Ş. , Kuskonmaz B. B. , Gumruk F., ...More

JOURNAL OF PEDIATRIC HEMATOLOGY ONCOLOGY, vol.38, no.3, pp.240-242, 2016 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 38 Issue: 3
  • Publication Date: 2016
  • Doi Number: 10.1097/mph.0000000000000521
  • Title of Journal : JOURNAL OF PEDIATRIC HEMATOLOGY ONCOLOGY
  • Page Numbers: pp.240-242

Abstract

Background:Posterior reversible encephalopathy syndrome (PRES) is a clinical and radiologic condition characterized by headache, seizures, impaired vision, acute hypertension, and typical cranial MRI findings.Observation:A 10-year-old boy with FLT3-ITD-positive acute myelogenous leukemia who developed PRES during sorafenib treatment has been presented here. In English literature, there are 2 adult patients with metastatic cholangiocarcinoma or hepatocellular carcinoma who developed PRES under sorafenib treatment. Our patient is the first pediatric case with the diagnosis of acute myelogenous leukemia who developed PRES that might be attributed to sorafenib use.Conclusions:Thus, PRES might be a rare, potentially serious, but manageable, side effect of sorafenib that should be kept in mind by pediatric hematologists and oncologists.